Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 160, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2008, 5:28 PM EDT for Marion County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 27, 2008, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Marion County, OH
The radar
The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:45 PM EDT | HAIL 0.75 | Marion, OH | REPORTED BY MARION COUNTY SHERIFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 272128 SVRCLE OHC101-272230- /O.NEW.KCLE.SV.W.0160.080627T2128Z-080627T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 528 PM EDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARION COUNTY IN NORTH CENTRAL OHIO... * UNTIL 630 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...AND MOVING EAST AT 16 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALEDONIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4071 8296 4050 8296 4054 8330 4062 8332 TIME...MOT...LOC 2128Z 265DEG 13KT 4058 8321 $$
2 follow-up statements
000 WWUS51 KCLE 272201 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 559 PM EDT FRI JUN 27 2008 OHC101-272230- /O.CON.KCLE.SV.W.0160.000000T0000Z-080627T2230Z/ MARION OH- 559 PM EDT FRI JUN 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL MARION COUNTY... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...MOVING EAST AT 13 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALEDONIA HAIL UP TO 3/4 OF AN INCH IN DIAMETER HAS BEEN REPORTED IN MARION WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4071 8296 4050 8296 4054 8330 4062 8332 TIME...MOT...LOC 2159Z 267DEG 11KT 4056 8306 $$ MITCHELL
000 WWUS51 KCLE 272232 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 632 PM EDT FRI JUN 27 2008 OHC101-272242- /O.EXP.KCLE.SV.W.0160.000000T0000Z-080627T2230Z/ MARION OH- 632 PM EDT FRI JUN 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY EXPIRED AT 630 PM EDT... LAT...LON 4071 8296 4050 8296 4054 8330 4062 8332 TIME...MOT...LOC 2201Z 267DEG 11KT 4056 8305 $$ MITCHELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:40 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 27, 3:40 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT FRI JUN 27 2008 .SYNOPSIS... A WARM AND HUMID SOUTHWEST FLOW WILL CONTINUE INTO SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATER SATURDAY. A DEEPENING TROUGH ALOFT WILL PROVIDE COOLER AND UNSETTLED WEATHER EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... UNSTABLE AIR ACROSS THE AREA THIS AFTERNOON WITH SURFACE BASED CAPES 1500-2000 J/KG. THUNDERSTORMS HAVE DEVELOPED TO OUR WEST ACROSS SWRN LWR MI INTO NRN INDIANA TO SWRN OHIO. ALSO A NEW DEVELOPEMENT OVER THE ISLANDS ACROUND 3PM. EXPECT THUNDERSTORMS TO CONTINUE INTO AND THROUGH THE EVENING AS THEY PUSH EAST-NORTHEAST INTO THE AREA WITH POSSIBLY ADDITIONAL DEVELOPEMENT OVER THE AREA AS WELL. IN ADDITION MODELS SHOW A WAVE OF ENERGY MOVING INTO THE AREA OVERNIGHT. WITH THIS COULD SEE ADDITIONAL DEVELOPMENT OVERNIGHT WITH THE ENERGY. WILL GO WITH FAIRLY HIGH POPS ESPECTIALLY WEST WITH A CATEGORICAL 80%. FURTHER EAST WILL GO WITH EITHER 60 OR 70%. GUIDANCE LOWS LOOK REASONABLE IN THE UPPER 60S MOST PLACES. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... SHORT TERM LOOKS QUITE UNSETTLED AND TEMPERATURES AFTER SATURDAY WILL TREND NOTICABLY COOLER. FOR SATURDAY LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL BE DROPPING INTO THE CENTRAL LAKES FROM THE NORTHWEST. SATURDAY AFTERNOON AND EVENING A COLD FRONT ASSOCIATED WITH THE LOW WILL DROP INTO THE NORTHWEST. FORCING IS WEAK IN THE MORNING BUT BOTH GFS AND NAM SHOW A SHORT WAVE MOVING INTO THE AREA FOR THE AFTERNOON. EXPECT THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT IN THE MOIST AND UNSTABLE AIR ON SATURDAY. WILL GO WITH LIKELY POPS FOR THUNDERSTORMS. SATURDAY NIGHT THE UPPER LOW SWINGS THROUGH THE CENTRAL LAKES AND BY SUNDAY MORNING WILL BEGIN TO PULL NORTHEAST OUT OF THE REGION. CORE OF THE COLD AIR HOWEVER DOESNT REACH THE AREA UNTIL MONDAY AFTER 12Z WITH +6 AT 850MB EXPECTED. FOR SATURDAY NIGHT WILL CONTINUE WITH LIKELY POPS EAST THROUGH THE EVENING AS THE COLD FRONT BECOMES MORE PARALLEL TO THE FLOW AND APPEARS TO SLOW ACROSS THE AREA. FOR THE WEST WILL DROP BACK TO CHC. SUNDAY THROUGH MONDAY WILL CONTINUE WITH CHANCE POPS THROUGH THE PERIOD AS THE COLD AIR ALOFT FILLS IN ACROSS THE AREA. IN ADDITION WITH +6 OVER THE LAKE MONDAY MORNING LAKE EFFECT SHOWERS/THUNDERSTORMS BECOME POSSIBLE WITH LAKE TEMPS AROUND +18 TO +20C. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LAST OF THE MORE SIGNIFICANT S/W TROUGHS DROPPING THROUGH BASE OF LARGER UPPER TROUGH WILL PROBABLY PROVIDE ENOUGH INSTABILITY TO REQUIRE AT LEAST A SMALL CHANCE FOR SHRA/TSRA FOR TUE...ESPECIALLY IN THE EAST. THIS WILL BETTER AGREE WITH NEIGHBORING POPS. HIGH PRESSURE FINALLY MOVING THROUGH WED SHOULD MEAN DRY WEATHER WED. A WEAK COLD FRONT NOW SHOWN DROPPING INTO THE AREA ON THU BY 12 GFS RUN WHICH MATCHES WITH ECMWF. WILL CARRY CHANCE FOR CONVECTIVE PRECIP THU AND CONTINUE FRI AS DISSIPATING FRONT SHOWN HANGING AROUND THE AREA. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MODELS CONTINUE TO SHOW SOME TYPE OF ORGANIZED CONVECTIVE COMPLEX OVER THE IL/IN AREA THEN MAKING ITS WAY ACROSS OUR AREA STARTING EARLY THIS EVENING. GENERAL UNSTABLE AIRMASS WILL PROBABLY LEAD TO SOME SCATTERED CONVECTION DEVELOPING THIS AFTERNOON AHEAD OF THE COMPLEX. WILL PROBABLY USE A LOT OF VCTS IN FORECAST TO HANDLE THE FORECAST THROUGH TONIGHT UNLESS SOMETHING LOOK MORE DEFINITIVE AT TAF RELEASE TIME. EXPECT TO SEE MORE PATCHY FOG AND STRATUS DEVELOP LATE TONIGHT IN THE MOIST AIRMASS. WILL HIT THE INLAND TAF SITES WITH THE LOWER CONDITIONS AS PER CLIMATOLOGY FOR THIS TYPE OF SITUATION. MORE THUNDERSTORMS WILL DEVELOP SATURDAY WITH DAYTIME HEATING. .OUTLOOK...LOOKING FOR A BAND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS TO PROCEED ACROSS OUR AREA LATE SAT AND EARLY SAT NIGHT ALONG A COLD FRONT EXPECTED TO MOVE THROUGH. PUNCH OF DRIER AIR TOWARD DAYBREAK SUNDAY SHOULD HELP TO LIMIT MORE FOG AND STRATUS FORMATION. UPPER LEVEL LOW PRESSURE HANGING OVER THE AREA SUNDAY THROUGH TUESDAY WILL KEEP THE AIRMASS UNSTABLE ENOUGH FOR AFTERNOON AND EVENING SHRA/TSRA TO DEVELOP. WED CURRENTLY LOOKS LIKE A DRY AND WIDESPREAD VFR DAY. && .MARINE... GENERAL S FLOW WILL BECOME SOUTHWEST ON SATURDAY AND INCREASE TO 12 TO 18 KNOTS AS A COLD FRONT APPROACHES. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS ON SATURDAY SOME OF WHICH MAY PRODUCE STRONG WIND GUSTS ON THE LAKE. THE FRONT WILL CROSS THE LAKE SATURDAY NIGHT WITH FAIRLY STRONG COLD ADVECTION EXPECTED ON SUNDAY. THE BOUNDARY WILL BECOME WELL MIXED OVER THE 20 C DEGREE LAKE AND ALLOW WINDS AT 850 MB TO MIX TO THE SURFACE WITH SW WINDS AROUND 15 TO 20 KNOTS. SCA ADVISORY MAY BE NEEDED SUNDAY. WIND FLOW BECOMES WESTERLY ON MONDAY AND SCA CRITERIA MAY BE REACHED EAST OF CLE. MORE TRANQUIL CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...ADAMS AVIATION...ADAMS MARINE...REL
Hazardous weather outlook, Jun 27, 6:04 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 604 AM EDT FRI JUN 27 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-281015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 604 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A SEVERE STORM OR TWO WITH LARGE HAIL OR DAMAGING WIND IS POSSIBLE THIS AFTERNOON BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED UNTIL PERHAPS THIS EVENING OR TONIGHT WHEN A THUNDERSTORM COMPLEX MAY MOVE ACROSS THE AREA FROM THE WEST. NOTE THAT MANY AREAS HAVE RECEIVED SIGNIFICANT RAIN IN THE LAST WEEK. ANY THUNDERSTORM WITH HEAVY RAIN MAY SEE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS EXPECTED LATER SATURDAY AND SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE FRONT. THERE IS A CHANCE... DEPENDING ON THE TIMING OF THE FRONT AND OTHER WEATHER CONDITIONS... FOR A MAJOR OUTBREAK OF SEVERE STORMS ON SATURDAY. SEVERE STORMS ARE POSSIBLE SUNDAY AND MONDAY AS THE TROUGH ALOFT DEEPENS AND COLDER AIR ALOFT MOVES IN. THERE IS SOME SIGN THAT A SURFACE TROUGH OR SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA LATER SUNDAY AND SEVERE STORMS ARE POSSIBLE WITH THE PASSAGE OF THE TROUGH. MONDAY WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING OR TONIGHT. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Special Marine Warning | CLE | 57 min | |
| Jun 26, 10:16 PM EDT | River Flood Warning | CLE | Stark | 14 hr |
| Jun 26, 11:20 PM EDT | Areal Flood Warning | CLE | Lorain | 6 hr |
| Jun 27, 2:13 PM EDT | River Flood Warning | CLE | Lorain | 31 hr |
| Jun 27, 3:01 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jun 27, 6:53 PM EDT | Areal Flood Advisory | CLE | Marion | 107 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.